Alert archive / Minnesota / Winter Storm Watches in 2013

Winter Storm Watch 6, NWS Twin Cities, MN

March 7, 201320 counties in Minnesota

NWS Twin Cities, MN issued this winter storm watch at Mar 7, 2013, 3:24 PM CST for 20 counties in Minnesota. It took effect at Mar 8, 2013, 8:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 7, 2013, 3:24 PM CST (21:24 UTC)
In effect from
Mar 8, 2013, 8:00 PM CST
Expired
Mar 8, 2013, 12:22 PM CST
In force
Issued by
NWS Twin Cities, MN

Counties Benton County, MN, Chippewa County, MN, Douglas County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Sherburne County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Wright County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 114 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WWUS43 KMPX 072124
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
324 PM CST THU MAR 7 2013

...SIGNIFICANT ICING AND SNOWFALL POSSIBLE FRIDAY NIGHT THROUGH
SUNDAY MORNING OVER PORTIONS OF WEST CENTRAL AND CENTRAL
MINNESOTA... 

.AN AREA OF LOW PRESSURE SHIFTING EAST FROM THE CENTRAL PLAINS
INTO THE MID MISSISSIPPI RIVER VALLEY FRIDAY NIGHT THROUGH SUNDAY
WILL SPREAD A MIX OF RAIN...FREEZING RAIN AND SNOW ACROSS WESTERN
AND CENTRAL PORTIONS OF MINNESOTA. THE PRECIPITATION WILL START
OUT AS A MIX OF FREEZING RAIN AND SNOW FRIDAY NIGHT THROUGH
SATURDAY MORNING...MIX WITH AND CHANGE OVER TO RAIN DURING THE DAY
ON SATURDAY...THEN MIX WITH AND CHANGE OVER TO LIGHT SNOW SATURDAY
EVENING AND CONTINUE THROUGH SUNDAY MORNING. ICE ACCUMULATION OF
ONE TENTH TO ONE QUARTER INCH ALONG WITH SNOWFALL TOTALS RANGING
FROM 3 TO 6 INCHES ARE POSSIBLE FRIDAY NIGHT THROUGH SUNDAY
MORNING. A WINTER STORM WATCH IS IN EFFECT FOR THOSE ALONG AND
WEST OF A LINE FROM MORA TO ELK RIVER TO HUTCHINSON TO REDWOOD
FALLS.

MNZ041>045-047>051-054>059-064>066-073-080600-
/O.NEW.KMPX.WS.A.0006.130309T0200Z-130310T1200Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-REDWOOD-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON...
REDWOOD FALLS
324 PM CST THU MAR 7 2013

...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING
THROUGH SUNDAY MORNING. 

* TIMING: FREEZING RAIN AND LIGHT SNOW TO DEVELOP LATE FRIDAY
  EVENING...CONTINUING THROUGH MOST OF THE DAY ON SATURDAY.
  PRECIPITATION WILL MIX WITH AND CHANGE OVER TO RAIN DURING THE
  DAY ON SATURDAY. PRECIPITATION WILL THEN MIX WITH AND CHANGE
  OVER TO LIGHT SNOW SATURDAY EVENING AND CONTINUE AS LIGHT SNOW
  THROUGH SUNDAY MORNING.

* MAIN IMPACT: POTENTIAL ICE ACCUMULATION OF ONE TENTH TO ONE
  QUARTER INCH OF ICE ALONG WITH SNOW ACCUMULATION OF BETWEEN 3
  AND 6 INCHES THROUGHOUT THE DURATION OF THIS EVENT. TRAVEL WILL
  BECOME HAZARDOUS STARTING FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
3 follow-up statements
358 
WWUS43 KMPX 080515
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1115 PM CST THU MAR 7 2013

...SIGNIFICANT ICING AND SNOWFALL POSSIBLE FRIDAY NIGHT THROUGH
SUNDAY MORNING OVER PORTIONS OF WEST CENTRAL AND CENTRAL
MINNESOTA...

.AN AREA OF LOW PRESSURE SHIFTING EAST FROM THE CENTRAL PLAINS
INTO THE MID MISSISSIPPI RIVER VALLEY FRIDAY NIGHT THROUGH SUNDAY
WILL SPREAD A MIX OF RAIN...FREEZING RAIN AND SNOW ACROSS WESTERN
AND CENTRAL PORTIONS OF MINNESOTA. THE PRECIPITATION WILL START
OUT AS A MIX OF FREEZING RAIN AND SNOW FRIDAY NIGHT THROUGH
SATURDAY MORNING...MIX WITH AND CHANGE OVER TO RAIN DURING THE
DAY ON SATURDAY...THEN MIX WITH AND CHANGE OVER TO LIGHT SNOW
SATURDAY EVENING AND CONTINUE THROUGH SUNDAY MORNING. ICE
ACCUMULATION OF ONE TENTH TO ONE QUARTER INCH ALONG WITH SNOWFALL
TOTALS RANGING FROM 3 TO 6 INCHES ARE POSSIBLE FRIDAY NIGHT
THROUGH SUNDAY MORNING. A WINTER STORM WATCH IS IN EFFECT FOR
THOSE ALONG AND WEST OF A LINE FROM MORA TO ELK RIVER TO
HUTCHINSON TO REDWOOD FALLS.

MNZ041>045-047>051-054>059-064>066-073-081315-
/O.CON.KMPX.WS.A.0006.130309T0200Z-130310T1200Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-REDWOOD-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON...
REDWOOD FALLS
1115 PM CST THU MAR 7 2013

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SUNDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SUNDAY MORNING. 

* TIMING: FREEZING RAIN AND LIGHT SNOW TO DEVELOP LATE FRIDAY 
  EVENING...CONTINUING THROUGH MOST OF THE DAY ON SATURDAY. 
  PRECIPITATION WILL MIX WITH AND CHANGE OVER TO RAIN DURING THE 
  DAY ON SATURDAY. PRECIPITATION WILL THEN MIX WITH AND CHANGE 
  OVER TO LIGHT SNOW SATURDAY EVENING AND CONTINUE AS LIGHT SNOW 
  THROUGH SUNDAY MORNING. 

* MAIN IMPACT: POTENTIAL ICE ACCUMULATION OF ONE TENTH TO ONE
  QUARTER INCH WITH SNOW ACCUMULATION BETWEEN 3 AND 6 INCHES
  THROUGHOUT THE DURATION OF THIS EVENT. TRAVEL WILL BECOME
  HAZARDOUS STARTING FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
066 
WWUS43 KMPX 081015
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
415 AM CST FRI MAR 8 2013

...PERIODS OF FREEZING RAIN...SNOW AND SLEET BECOMING LIKELY
TONIGHT...

.AN AREA OF LOW PRESSURE SHIFTING EAST FROM THE CENTRAL PLAINS
INTO THE MID MISSISSIPPI RIVER VALLEY TONIGHT THROUGH SUNDAY WILL
SPREAD A MIX OF FREEZING RAIN...SNOW AND SLEET ACROSS WESTERN AND
CENTRAL PORTIONS OF MINNESOTA. THE PRECIPITATION WILL START OUT AS
A MIX OF FREEZING RAIN AND SNOW TONIGHT INTO SATURDAY MORNING.
THE MIXTURE OF FREEZING RAIN AND SNOW COULD CHANGE OVER TO ALL
SNOW DURING THE DAY...BUT IS MORE LIKELY TO TRANSITION TO ALL
SNOW SATURDAY NIGHT. ICE ACCUMULATIONS OF ONE TENTH...TO ONE
QUARTER OF AN INCH...ALONG WITH SNOWFALL TOTALS RANGING FROM 2 TO
4 INCHES ARE POSSIBLE TONIGHT THROUGH EARLY SUNDAY MORNING IN THE
WATCH AREA. THE WINTER STORM WATCH REMAINS IN EFFECT FROM TONIGHT
THROUGH SATURDAY NIGHT...FOR THOSE AREAS ALONG AND WEST OF A LINE
FROM REDWOOD FALLS...TO HUTCHINSON...ELK RIVER AND MORA.

MNZ041>045-047>051-054>059-064>066-073-081815-
/O.CON.KMPX.WS.A.0006.130309T0200Z-130310T1200Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-REDWOOD-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON...
REDWOOD FALLS
415 AM CST FRI MAR 8 2013

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY MORNING. 

* TIMING: FREEZING RAIN...SNOW AND SLEET WILL DEVELOP
  TONIGHT...AND CONTINUE THROUGH MOST OF THE DAY ON SATURDAY.
  PRECIPITATION COULD CHANGE OVER TO ALL SNOW...OR REMAIN AS A
  MIXTURE OF SLEET AND SNOW SATURDAY AFTERNOON. PRECIPITATION WILL
  CHANGE OVER TO ALL SNOW BY SATURDAY EVENING...AND END EARLY
  SUNDAY MORNING.

* MAIN IMPACT: POTENTIAL ICE ACCUMULATION OF ONE TENTH TO ONE
  QUARTER INCH WITH SNOW ACCUMULATION BETWEEN 2 AND 4 INCHES
  THROUGHOUT THE DURATION OF THIS EVENT. TRAVEL WILL BECOME
  HAZARDOUS STARTING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

JLT
875 
WWUS43 KMPX 081822
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1222 PM CST FRI MAR 8 2013

...WINTER STORM EXPECTED OVER PORTIONS OF WESTERN AND CENTRAL
MINNESOTA TONIGHT THROUGH SATURDAY EVENING...
...A PERIOD OF FREEZING RAIN AND SOME SLEET EXPECTED ELSEWHERE
TONIGHT AND SATURDAY MORNING... 

.AN AREA OF LOW PRESSURE SHIFTING EAST FROM THE CENTRAL PLAINS
INTO THE MID MISSISSIPPI RIVER VALLEY TONIGHT THROUGH SUNDAY WILL
SPREAD A MIXTURE OF FREEZING RAIN AND SLEET ACROSS THE REGION
TONIGHT. THE FREEZING RAIN AND SLEET WILL TURN TO ALL SNOW
NORTHWEST OF A LINE FROM GRANITE FALLS TO LAKE MILLE LACS BY
SATURDAY EVENING. ICE ACCUMULATIONS OF ONE QUARTER TO ONE THIRD
INCH CAN BE EXPECTED THROUGH SATURDAY MORNING FOLLOWED BY 2 TO 4
INCHES OF SNOW THROUGH SATURDAY EVENING. FURTHER EAST ACROSS
SOUTHERN AND EASTERN MINNESOTA AND WESTERN WISCONSIN...A PERIOD OF
FREEZING RAIN AND SOME SLEET IS EXPECTED TONIGHT AND EARLY
SATURDAY BEFORE TRANSITIONING TO ALL RAIN SATURDAY AFTERNOON. ICE
ACCUMULATIONS IN THESE AREAS WILL GENERALLY RANGE FROM A TENTH TO
ONE QUARTER INCH.

MNZ041>044-047>050-054>057-064-090230-
/O.UPG.KMPX.WS.A.0006.130309T0200Z-130310T1200Z/
/O.NEW.KMPX.WS.W.0004.130309T0400Z-130310T0600Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS
1222 PM CST FRI MAR 8 2013

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO
MIDNIGHT CST SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING FOR FREEZING RAIN...SLEET...AND SNOW...WHICH
IS IN EFFECT FROM 10 PM THIS EVENING TO MIDNIGHT CST SATURDAY
NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING: PRECIPITATION WILL DEVELOP TONIGHT AND CONTINUE INTO
  EARLY SATURDAY EVENING. PRECIPITATION WILL BE SLEET AND FREEZING
  RAIN TONIGHT AND SATURDAY MORNING BEFORE TURNING TO ALL SNOW BY
  LATE SATURDAY AFTERNOON AND EVENING. PRECIPITATION MAY TURN TO
  ALL RAIN FOR A TIME SATURDAY...PARTICULARLY SOUTHEAST OF A LINE
  FROM MADISON TO LITTLE FALLS.

* MAIN IMPACT: ICE ACCUMULATION OF ONE QUARTER TO ONE THIRD INCH
  TONIGHT AND SATURDAY MORNING...FOLLOWED BY SNOW ACCUMULATION
  BETWEEN 2 AND 4 INCHES LATE SATURDAY AFTERNOON AND EVENING.
  TRAVEL WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...
AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

MNZ051-058-059-065-066-073-090230-
/O.UPG.KMPX.WS.A.0006.130309T0200Z-130310T1200Z/
/O.NEW.KMPX.WW.Y.0014.130309T0400Z-130309T1200Z/
SHERBURNE-MEEKER-WRIGHT-RENVILLE-MCLEOD-REDWOOD-
INCLUDING THE CITIES OF...ELK RIVER...LITCHFIELD...MONTICELLO...
OLIVIA...HUTCHINSON...REDWOOD FALLS
1222 PM CST FRI MAR 8 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS
IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST SATURDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* TIMING: FREEZING RAIN AND SLEET WILL PUSH IN THIS EVENING BEFORE
  TURNING TO MAINLY RAIN SATURDAY.

* MAIN IMPACT: ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER INCH
  EXPECTED. TRAVEL WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ045-090230-
/O.UPG.KMPX.WS.A.0006.130309T0200Z-130310T1200Z/
/O.NEW.KMPX.WW.Y.0014.130309T0700Z-130309T1500Z/
KANABEC-
INCLUDING THE CITY OF...MORA
1222 PM CST FRI MAR 8 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 9 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS
IN EFFECT FROM 1 AM TO 9 AM CST SATURDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

* TIMING: FREEZING RAIN AND SLEET WILL PUSH IN JUST AFTER MIDNIGHT
  TONIGHT BEFORE TURNING TO MAINLY RAIN SATURDAY.

* MAIN IMPACT: ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER INCH
  EXPECTED. TRAVEL WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ067-068-090230-
/O.NEW.KMPX.WW.Y.0014.130309T0400Z-130309T1200Z/
SIBLEY-CARVER-
INCLUDING THE CITIES OF...GAYLORD...CHASKA
1222 PM CST FRI MAR 8 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS
IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST SATURDAY.

* TIMING: FREEZING RAIN AND SLEET WILL PUSH IN LATE THIS EVENING
  BEFORE TURNING TO MAINLY RAIN SATURDAY.

* MAIN IMPACT: ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER INCH
  EXPECTED. TRAVEL WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ052-053-060>063-069-070-078-WIZ014-023>026-028-090230-
/O.NEW.KMPX.WW.Y.0014.130309T0700Z-130309T1500Z/
ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SCOTT-DAKOTA-
GOODHUE-POLK-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...CAMBRIDGE...CENTER CITY...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...SHAKOPEE...BURNSVILLE...
RED WING...AMERY...BALSAM LAKE...HUDSON...NEW RICHMOND...
RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...EAU CLAIRE...ALTOONA
1222 PM CST FRI MAR 8 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 9 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS
IN EFFECT FROM 1 AM TO 9 AM CST SATURDAY.

* TIMING: FREEZING RAIN AND SLEET WILL PUSH IN JUST AFTER MIDNIGHT
  TONIGHT BEFORE TURNING TO MAINLY RAIN SATURDAY.

* MAIN IMPACT: ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER INCH
  EXPECTED. TRAVEL WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WIZ015-016-027-090230-
/O.NEW.KMPX.WW.Y.0014.130309T1000Z-130309T1800Z/
BARRON-RUSK-CHIPPEWA-
INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH...
CHIPPEWA FALLS...BLOOMER
1222 PM CST FRI MAR 8 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO NOON CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS
IN EFFECT FROM 4 AM TO NOON CST SATURDAY.

* TIMING: FREEZING RAIN AND SLEET WILL PUSH IN LATE TONIGHT BEFORE
  TURNING TO MAINLY RAIN SATURDAY.

* MAIN IMPACT: ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER INCH
  EXPECTED. TRAVEL WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

BORGHOFF

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Mar 7, 11:39 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Mar 7, 11:39 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1139 AM CST THU MAR 7 2013

UPDATED FOR AVIATION DISCUSSION BELOW.

...PREVIOUS DISCUSSION...

VERY COMPLICATED FORECAST THIS WEEKEND AS SEVERAL VARIABLES WILL
LEAD TO ICE POTENTIAL...OR THE POTENTIAL OF MINOR FLOODING.

ALTHOUGH MODELS DUE SUPPORT A LARGE STORM SYSTEM AFFECTING THE
UPPER MIDWEST BY LATE FRIDAY...AND LASTING THROUGH SUNDAY MORNING.
THE PROBLEM REMAINS THE PRECIPITATION TYPE...ESPECIALLY THE
INITIAL START FRIDAY EVENING...AND WHETHER THE DYNAMICS WILL LEAD
TO SNOW/SLEET...THEN CHANGING TO RAIN... OR A MORE FREEZING RAIN
EVENT AS SFC TEMPS HOLD NEAR THE FREEZING MARK FRIDAY NIGHT.

USUALLY THE MAX WET-BULB TEMPERATURE LAYER BETWEEN THE SFC AND 1
KM DOES A GOOD JOB ON THE TRANSITION OF RAIN TO SNOW. +1.5C OR
LOWER IS USUALLY COLD ENOUGH TO CHG ANY PRECIPITATION OVER TO
SNOW. THIS ALSO DEPENDS IF SNOW DEVELOPS IN THE ATMOSPHERIC
COLUMN WHICH DOESN/T SEEM TO BE A PROBLEM WITH THE DEPTH OF THE
MOISTURE EXPECTED. THIS +1.5C LINE IS BISECTING THE FA FROM THE NW
TO THE SE...WITH THE NORTHERN PART OF THE TWIN CITIES STILL NEAR
THIS TRANSITION ZONE. USUALLY...FREEZING RAIN EVENTS ARE MORE OF
OVERRUNNING FROM A DEEP ARCTIC AIR MASS SITUATED OVER THE FA.
HOWEVER...THIS IS LATE IN THE SEASON FOR ANY TYPE OF STRONG ARCTIC
ZONE...SO AM LEANING TOWARD A MORE SLEET/RAIN... OR SLEET/SNOW
EVENT. THE DEPTH OF OUR SNOW COVER IS THE ONLY PROBLEM I HAVE
INITIALLY FOR THE FORMATION OF FREEZING RAIN...BUT AS TEMPS WARM
SATURDAY MORNING...BELIEVE ANY ICE THAT FORMS WILL LIKELY MELT
RAPIDLY. IN ADDITION...DUE TO WARM TEMPS AND THE RELATIVELY LOW
CHG OF AN ALL SNOW EVENT ACROSS MY NORTHERN FA...SNOWFALL AMTS
WILL BE LIMITED.

BASED ON THE ORIENTATION OF THE FRONTAL BOUNDARY AND THE WAA
PATTERN EXPECTED...THE HEAVIEST BANDS OF PRECIPITATION WILL LIKELY
BE ACROSS SW/WC/CENTRAL MN LATE FRIDAY NIGHT/SATURDAY MORNING.
THEN THE HEAVIEST PRECIPITATION WILL LIKELY TRANSITION TO THE SE
AS THE SYSTEM MOVES TO THE NORTHEAST ACROSS THE MIDWEST.
DUE TO THE STRONG INITIAL WAA EXPECTED FRIDAY NIGHT/SATURDAY
MORNING...AND THE ORIENTATION OF THE LLJ...MODERATE TO HEAVY
PRECIPITATION IS POSSIBLE...WHICH WILL LEAD TO MINOR FLOODING
PROBLEMS DUE TO THE DEEP SNOW PACK AND THE AMT OF QPF EXPECTED.

ONCE THIS FRONTAL BOUNDARY MOVES THROUGH THE FA...THE
PRECIPITATION WILL CHG OVER TO ALL SNOW SATURDAY NIGHT/SUNDAY
MORNING.

NOT TOO MUCH IN THE EXTENDED PERIOD AS THE COOL DOWN FOR EARLY
NEXT WEEK...WILL LIKELY BE SHORT TERM AS A MORE ZONAL FLOW
DEVELOPS BY THE END OF NEXT WEEK. ..JLT..

&&

.AVIATION.../18Z TAF ISSUANCE/

THE PERIOD WILL START OFF VFR AS HIGH CLOUDS STREAM OVERHEAD. A
BANK OF STRATUS CURRENTLY OVER ND AND NRN SD AS DEPICTED FAIRLY
WELL BY 1000-850MB RH WILL SLOWLY SPREAD E OVERNIGHT. LOW LEVEL SE
FLOW WOULD TEND TO KEEP THE STRATUS TO OUR WEST...BUT SNOWMELT
TODAY WILL ADD LOW LEVEL MOISTURE INTO THE BOUNDARY LAYER WHICH
MAY ADD TO THE EXPANSION OF THE CURRENT CLOUD FIELD. CONFIDENCE ON
THIS SCENARIO IS NOT REAL HIGH...IN PART DUE TO THE HIGH CLOUDS
OBSCURING THE EXTENT TO THE LOW CLOUDS CURRENTLY IN PLACE AS WELL
AS THE TENDENCY OF THE MODELS TO OVERDO LOW LEVEL MOISTURE. FOG
MAY ALSO DEVELOP AGAIN OVERNIGHT...BUT THE PROSPECTS LOOK LOW AND
LOCALIZED DUE TO AN INCREASE IN WIND AND HIGH CLOUDS WHEN COMPARED
TO THE IDEAL CONDITIONS OF THIS MORNING.

KMSP...VFR WITH SE WINDS AOA 7KTS FOR THE REMAINDER OF THE AFTN. AS
MENTIONED ABOVE, CONFIDENCE NOT REAL HIGH ON MVFR CIGS LATER
TONIGHT, BUT WILL TREND THAT WAY TO BE CONSISTENT WITH THE CURRENT
FCST AND BASED OFF THE NAM MODEL RH FIELDS. CIGS SHOULD IMPROVE TO
VFR FOR FRI AFTN BEFORE CRASHING DOWN FRI NIGHT AS RAIN APPROACHES.

/OUTLOOK FOR KMSP/

SAT...IFR AND RAIN.  LIFR AND -FZRAPL POSSIBLE IN THE MORNING.
WINDS E AT 10KTS.
SUN...MVFR WITH -SN POSSIBLE EARLY. WINDS N AT 10G15KTS.
MON...VFR. NW WINDS BECOMING S IN THE AFTERNOON.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JCA
Hazardous weather outlook, Mar 7, 12:00 PM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1200 PM CST THU MAR 7 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
081800-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1200 PM CST THU MAR 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FREEZING RAIN IS EXPECTED TO DEVELOP FRIDAY EVENING AND CONTINUE
INTO SATURDAY MORNING. THERE IS THE POTENTIAL FOR UP TO TWO TENTHS
OF AN INCH OF ICE. THERE IS STILL UNCERTAINTY WITH HOW COLD
SURFACE TEMPERATURES WILL BE AS WELL AS HOW LONG ANY FREEZING RAIN
WILL LAST.

RAIN ON SATURDAY ACROSS SOUTHERN MINNESOTA MAY CAUSE SOME MINOR
FLOODING...ESPECIALLY IN URBAN AREAS. ADDITIONALLY, SNOWMELT IN
COMBINATION WITH THE RAIN MAY LEAD TO RUNOFF ISSUES. RIVER
FLOODING IS NOT EXPECTED TO BE AN ISSUE DUE TO TEMPERATURES
REMAINING COLD INTO EARLY NEXT WEEK.

THE PRECIPITATION IS EXPECTED TO CHANGE TO SNOW SATURDAY NIGHT OR
EARLY SUNDAY BEFORE ENDING BY SUNDAY EVENING.

RESIDENTS AND VISITORS ARE ENCOURAGED TO LISTEN TO NOAA WEATHER
RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST ON THIS EVOLVING
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Winter Storm Watches in Minnesota, 2013Every winter storm watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.